Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 101, NWS Omaha, NE

May 8, 2005Douglas County, Sarpy County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 8, 2005, 3:31 PM CDT for Douglas County, Sarpy County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2005, 3:31 PM CDT (20:31 UTC)
Expired
May 8, 2005, 4:15 PM CDT
In force
44 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Douglas County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 27 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2005-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2005-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 082031
SVROAX
NEC055-153-082115-
/O.NEW.KOAX.SV.W.0101.050508T2031Z-050508T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
331 PM CDT SUN MAY 8 2005

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA
  SARPY COUNTY IN EAST CENTRAL NEBRASKA

* UNTIL 415 PM CDT

* AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PAPILLION...OR ABOUT 10 MILES SOUTH OF
  OMAHA...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALSTON
  OMAHA

IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4109 9622 4107 9603 4122 9593 4138 9596
      4139 9614

$$

BOUSTEAD
4 follow-up statements
000 
WWUS53 KOAX 082047
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
347 PM CDT SUN MAY 8 2005

NEC055-153-082115-
/O.CON.KOAX.SV.W.0101.000000T0000Z-050508T2115Z/
DOUGLAS NE-SARPY NE-
347 PM CDT SUN MAY 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR SARPY
AND DOUGLAS COUNTIES...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR RALSTON...OR ABOUT NEAR OMAHA...
MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PAPILLION...CHALCO...OMAHA...AND LA VISTA.

THIS STORM MAY PRODUCE HAIL 3/4 INCH IN DIAMETER OR LARGER. STRONG
WINDS ARE ALSO POSSIBLE. SEEK A STURDY SHELTER IMMEDIATELY. STAY AWAY
FROM WINDOWS AND GLASS DOORS.

LAT...LON 4111 9617 4111 9600 4123 9594 4138 9597
      4140 9615

$$

BOUSTEAD
000 
WWUS53 KOAX 082059
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
359 PM CDT SUN MAY 8 2005

NEC153-082109-
/O.CAN.KOAX.SV.W.0101.000000T0000Z-050508T2115Z/
SARPY NE-
359 PM CDT SUN MAY 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR SARPY COUNTY IS CANCELLED...

LAT...LON 4110 9616 4119 9596 4123 9594 4138 9597
      4140 9615

$$

NEC055-082115-
/O.CON.KOAX.SV.W.0101.000000T0000Z-050508T2115Z/
DOUGLAS NE-
359 PM CDT SUN MAY 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
DOUGLAS COUNTY...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR OMAHA...MOVING NORTH AT 25 MPH.

AT 350 PM CDT...WEATHER SPOTTERS REPORTED PENNY SIZE HAIL AT 70TH 
AND CHARLES IN OMAHA. 

THIS STORM MAY PRODUCE HAIL 3/4 INCH IN DIAMETER OR LARGER. STRONG
WINDS ARE ALSO POSSIBLE. SEEK A STURDY SHELTER IMMEDIATELY. STAY AWAY
FROM WINDOWS AND GLASS DOORS.

LAT...LON 4110 9616 4119 9596 4123 9594 4138 9597
      4140 9615

$$

BOUSTEAD
000 
WWUS53 KOAX 082104
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
404 PM CDT SUN MAY 8 2005

NEC055-082115-
/O.CON.KOAX.SV.W.0101.000000T0000Z-050508T2115Z/
DOUGLAS NE-
404 PM CDT SUN MAY 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
DOUGLAS COUNTY...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR OMAHA...MOVING NORTH AT 25 MPH.

AT 345 PM CDT...WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL AT 108TH 
AND POLK. 

THIS STORM MAY PRODUCE HAIL 3/4 INCH IN DIAMETER OR LARGER. STRONG
WINDS ARE ALSO POSSIBLE. SEEK A STURDY SHELTER IMMEDIATELY. STAY AWAY
FROM WINDOWS AND GLASS DOORS.

LAT...LON 4122 9614 4121 9595 4123 9594 4138 9597
      4140 9615

$$

BOUSTEAD
000 
WWUS53 KOAX 082113
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
413 PM CDT SUN MAY 8 2005

NEC055-082123-
/O.EXP.KOAX.SV.W.0101.000000T0000Z-050508T2115Z/
DOUGLAS NE-
413 PM CDT SUN MAY 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY EXPIRES AT 415
PM CDT...

THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE. HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE.

LAT...LON 4122 9614 4121 9595 4123 9594 4138 9597
      4140 9615

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:00 AM CDT, 12 hours 31 minutes earlier.

Area forecast discussion, May 8, 3:00 AM CDT, 12 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT SUN MAY 8 2005

.DISCUSSION...

MAIN FORECAST CHALLENGES WILL BE STRENGTH AND COVERAGE OF CONVECTIVE
DEVELOPMENT TODAY...THEN CHANCES FOR PRECIP BEGINNING MID WEEK AS
THE NEXT STRONG AREA OF LOW PRESSURE MOVES ONTO THE PLAINS.

IN THE SHORT TERM...CONVECTION ACROSS NORTHEAST NEBRASKA IN ITS
LAST STAGES AS CLOUD TOPS CONTINUE TO WARM AND LOW LEVEL JET
CONTINUES TO SLOWLY WEAKEN. A FAIR AMOUNT OF LOW CLOUDS WILL START
THE DAY WITH THE COLD FRONT POISED ACROSS CENTRAL NEBRASKA. FEEL THE
LOWER CLOUDS SHOULD SCATTER OUT THROUGH THE MORNING ALLOWING
SUNSHINE TO CONTINUE THE DESTABILIZATION PROCESS SETTING THE STAGE
FOR QUITE AN WEATHER DAY LATER THIS AFTERNOON AND EVENING. WHILE IT
SHOULDNT BE AS WINDY AS IT WAS YESTERDAY...IT SHOULD STILL BE WELL
INTO THE BREEZY CATEGORY NONETHELESS.  AS WE MOVE THROUGH PEAK
HEATING...PW VALUES INCREASE TO 1.25 INCHES AND H85 DEWPOINTS
INCREASE TO +11 OR +12. WITH A PLUME OF VERY STEEP LAPSE RATES
OVERSPREADING THE PLAINS...CAPE VALUES APPROACH 2500 TO 3000 J/KG BY
MID AFTERNOON ALONG AND AHEAD OF THE FRONT. WHILE 0-6KM BULK SHEAR
VALUES REMAIN SOMEWHAT WEAK AROUND 25 KNOTS...STRONG INSTABILITY CAN
OVERCOME WEAK SHEAR RESULTING IN NUMEROUS SEVERE STORMS. TOTAL TOTAL
INDICES REACH 62 TO 64, LIFTED INDICES REACH -8 TO -10, AND K
INDICES REACH 36 TO 40. WET BULB ZERO VALUES ARE 8000 TO 9000 FEET,
AN IDEAL RANGE FOR VERY LARGE HAIL. IN FACT...THERE APPEARS TO BE
VERY LITTLE CIN/CAP THIS AFTERNOON ALLOWING FOR RAPID DEVELOPMENT BY
19Z TO 21Z AS A FIRST GUESS. WOULD PREDICT THAT AT LEAST A SEVERE
THUNDERSTORM WATCH WILL BE NEEDED LATER TODAY FOR AT LEAST A PART OF
CWA FROM MID AFTERNOON THROUGH LATE EVENING FOR LARGE HAIL AND
DAMAGING WIND GUSTS. WE SHOULD SEE A DECREASING TREND FROM WEST TO
EAST AFTER MIDNIGHT WITH THUNDERSTORMS MOVING EAST OF THE REGION BY
08Z TO 10Z OR THEREABOUTS.

FOR MONDAY...HAVE REMOVED THE MENTION OF PRECIPITATION AS THE
SURFACE TROUGH PUSHES TO THE MISSOURI RIVER BY 12Z MONDAY.
THUS...ANY DEVELOPMENT AHEAD OF THE TROUGH WILL BE ACROSS CENTRAL
IOWA...WHILE THE CLOSED SURFACE LOW SHOULD BE FAR ENOUGH NORTH TO
KEEP ANY WRAPAROUND MOISTURE NORTH OF THE CWA IN THE DAKOTAS. IT
WILL ALSO BE A COOLER DAY WITH TEMPS ONLY IN THE 60S TO LOWER 70S.

IN THE EXTENDED FORECAST...FOCUS SHIFTS TO THE NEXT STRONG AREA OF
LOW PRESSURE AND RESULTANT WEATHER TRENDS FROM MID WEEK THROUGH THE
FIRST HALF OF NEXT WEEKEND. THERE WILL LIKELY BE NUMEROUS FORECAST
CHALLENGES WITH THIS NEXT SYSTEM...WHICH COULD LEAD TO WILD SWINGS
IN EXPECTED WEATHER. AT THE PRESENT TIME...THE NAM AND GFS ARE
HANDLING THE SYSTEM QUITE DIFFERENTLY WITH REGARD TO QPF DESPITE
SIMILAR MASS FIELDS. THE NAM IS FOCUSING MORE OF THE ENERGY ALONG A
WARM FRONT THAT WOULD LEAD TO PRECIP FURTHER SOUTH ACROSS PORTIONS
OF NEBRASKA AS EARLY AS TUESDAY AFTERNOON AND NIGHT. MEANWHILE...THE
GFS IS FOCUSING ITS ENERGY FURTHER NORTH WHICH WOULD SUPPRESS MOST
OF THE PRECIP IN OUR AREA UNTIL WEDNESDAY NIGHT. FOR NOW...GIVEN
UNCERTAINTIES IN THE MODEL RUNS...WILL STICK CLOSER TO A GFS AND
CANADIAN SOLUTION AND WILL NOT BUY INTO THE NAM JUST YET. WHERE
EXACTLY THE FRONTAL BOUNDARY SETS UP COULD ALSO HAVE A LARGE IMPACT
ON TEMPERATURES YIELDING SOME SIGNIFICANT BUST POTENTIAL MID WEEK AS
WELL.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEWALD
Hazardous weather outlook, May 8, 11:57 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1157 AM CDT SUN MAY 8 2005

IAZ043-055-NEZ012-015-018-032>034-082200-
BURT-CEDAR-CUMING-HARRISON IA-MONONA IA-STANTON-THURSTON-WAYNE-
1157 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ALONG AND AHEAD OF A COLD FRONT MOVING INTO EASTERN NEBRASKA. STORMS
SHOULD INITIATE BETWEEN 1 AND 4 PM ACROSS THE OUTLOOK AREA WITH
VERY LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. ISOLATED TORNADOES
MAY ALSO OCCUR INTO EARLY THIS EVENING IN AN AREA ALONG THE MISSOURI
RIVER IN EXTREME NORTHEAST NEBRASKA AND WEST CENTRAL IOWA WHERE SHEAR
VALUES ARE EXPECTED TO INCREASE AHEAD OF THE SURFACE LOW. THE
THUNDERSTORMS SHOULD MOVE EAST OF THE AREA AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE PLAINS BY MID
WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT
AND CONTINUING THROUGH FRIDAY. THERE STILL IS SOME UNCERTAINTY TO
EXACTLY WHEN OR WHERE SEVERE THUNDERSTORMS MIGHT DEVELOP DURING
THIS TIME. HOWEVER...SEVERE STORMS COULD OCCUR EITHER WEDNESDAY OR
THURSDAY.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING.
A CONFERENCE CALL WILL BE SCHEDULED FOR 1 PM TO ADDRESS THIS
SITUATION.

IAZ056-069-079-080-090-091-NEZ011-016-017-030-031-042>045-050>053-
065>068-078-088>093-082200-
ANTELOPE-BOONE-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-
JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MILLS IA-MONTGOMERY IA-
NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-PLATTE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
1157 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ALONG AND AHEAD OF A COLD FRONT MOVING INTO EASTERN NEBRASKA. STORMS
SHOULD INITIATE BETWEEN 1 AND 4 PM ACROSS THE OUTLOOK AREA WITH
VERY LARGE HAIL AND A FEW DAMAGING WIND GUSTS POSSIBLE. THUNDERSTORMS
SHOULD MOVE EAST OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE PLAINS BY MID
WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT
AND CONTINUING THROUGH FRIDAY. THERE STILL IS SOME UNCERTAINTY TO
EXACTLY WHEN OR WHERE SEVERE THUNDERSTORMS MIGHT DEVELOP DURING
THIS TIME. HOWEVER...SEVERE STORMS COULD OCCUR EITHER WEDNESDAY OR
THURSDAY.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING.

FOBERT

In the hours before

Local storm report, May 8, 11:08 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 AM CDT SUN MAY 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             2 NW CARROLL            42.30N 97.22W
05/07/2005  0.75 INCH        WAYNE              NE   PUBLIC

1105 PM     HAIL             3 SE BELDEN             42.38N 97.17W
05/07/2005  0.88 INCH        CEDAR              NE   PUBLIC

&&

LANDSVORK
Special weather statement, May 8, 1:51 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
151 PM CDT SUN MAY 8 2005

NEZ011-012-090200-
CEDAR-KNOX-
INCLUDING THE CITIES OF...HARTINGTON...VERDIGRE
151 PM CDT SUN MAY 8 2005

...TORNADO WATCH NUMBER 232 HAS BEEN ISSUED FOR PARTS OF
NORTHEAST NEBRASKA UNTIL 9 PM CDT...

IN NORTHEAST NEBRASKA THE WATCH INCLUDES...

KNOX AND CEDAR COUNTIES.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON ACROSS THE
AREA. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE VERY
QUICKLY. LARGE HAIL AND DAMAGING WINDS REMAIN THE MAIN THREAT...BUT
AN ISOLATED TORNADO IS POSSIBLE ACROSS NORTHEAST NEBRASKA.

BOUSTEAD
Special weather statement, May 8, 2:37 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
237 PM CDT SUN MAY 8 2005

IAZ043-055-056-069-079-080-090-091-NEZ015-017-018-031>034-042>045-
050>053-065>068-078-088>093-090200-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-PLATTE-
POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-
STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...AUBURN...BEATRICE...BELLEVUE...BLAIR...
CLARINDA...CLARKSON...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
LINCOLN...LOGAN...LOUISVILLE...NEBRASKA CITY...NORFOLK...OMAHA...
ONAWA...PAWNEE CITY...PIERCE...RED OAK...SEWARD...SIDNEY...STANTON...
TECUMSEH...TEKAMAH...THURSTON...WAHOO...WAYNE...WISNER
237 PM CDT SUN MAY 8 2005

...SEVERE THUNDERSTORM WATCH NUMBER 234 HAS BEEN ISSUED FOR PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 9 PM CDT...

IN EASTERN NEBRASKA THE WATCH INCLUDES...

JEFFERSON...GAGE...PAWNEE...RICHARDSON...NEMAHA...JOHNSON...SALINE...
SEWARD...LANCASTER....CASS...SARPY....DOUGLAS...SAUNDERS...BUTLER...
PLATTE...COLFAX...DODGE...WASHINGTON...BURT...CUMING...STANTON....
MADISON...PIERCE...WAYNE...THURSTON.

IN SOUTHWEST IOWA THE WATCH INCLUDES...

MONONA...HARRISON...SHELBY...POTTAWATTAMIE...MONTGOMERY...MILLS...
FREMONT...PAGE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON ACROSS THE
AREA. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE VERY
QUICKLY. LARGE HAIL AND DAMAGING WINDS REMAIN THE MAIN THREAT.

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:54 PM CDTSevere Thunderstorm WarningOAXBoone36 min
May 7, 8:27 PM CDTSevere Thunderstorm WarningOAXBoone63 min
May 7, 8:44 PM CDTSevere Thunderstorm WarningOAXCedar46 min
May 7, 9:06 PM CDTSevere Thunderstorm WarningOAXMadison54 min
May 7, 9:59 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce46 min
May 7, 10:09 PM CDTSevere Thunderstorm WarningOAXBoone51 min
May 7, 10:19 PM CDTSevere Thunderstorm WarningOAXWayne41 min
May 7, 10:45 PM CDTSevere Thunderstorm WarningOAXMadison45 min
May 7, 10:47 PM CDTSevere Thunderstorm WarningOAXCedar28 min
May 8, 5:23 PM CDTSevere Thunderstorm WarningOAXGage38 min
May 8, 6:00 PM CDTSevere Thunderstorm WarningOAXJohnson, Pawnee32 min
May 8, 6:05 PM CDTSevere Thunderstorm WarningOAXWashington40 min
May 8, 6:43 PM CDTSevere Thunderstorm WarningOAXWashington25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.